Arkansas, 2002

Flash Flood in Arkansas, December 18 to 19, 2002

December 18 to 19, 2002 · NWS SHV · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 18, 9:53 PM CST, 1 hour 27 minutes earlier.

Area forecast discussion, Dec 18, 9:53 PM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
945 AM CST WED DEC 18 2002

UPDATED ZONES TO EXTEND TORNADO WATCH UNTIL 3 AM FOR ALL BUT
NORTHWEST ZONES. SINCE ONLY A SMALL PORTION...ALONG LINE...
RECEIVING PCPN...LIKELY POPS WILL SUFFICE. IN NORTHWEST ZONES...
ONLY A SMALL CHANCE OF SHOWERS. FRONT HAS MOVED TO NEAR A TXK-
GGG-CRS LINE AND WILL MOVE LITTLE UNTIL UPPER LEVEL SUPPORT
KICKS IT EAST ON THURSDAY. NO CHANGES BEYOND FIRST PERIOD.

PREVIOUS NUMBERS...

SHV 57/71/39/63/35 7300
MLU 62/70/39/63/32 7600
TXK 53/70/37/62/34 7100
TYR 51/70/38/63/39 6000
LFK 57/71/39/66/40 7200

.SHV...NONE

14
Hazardous weather outlook, Dec 18, 12:00 PM CST, 11 hours 20 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-191200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST WED DEC 18 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
FOUR STATES REGION FOR THIS AFTERNOON THROUGH TONIGHT.

WARM AND HUMID GULF AIR ACROSS THE REGION...AND A VIGOROUS STORM
SYSTEM SWINGING ACROSS TEXAS TODAY...WILL PROVIDE THE NECESSARY
INGREDIENTS TO PRODUCE SEVERE WEATHER TODAY AND TONIGHT. INSTABILITY
PARAMETERS AND VERTICAL WIND PROFILES SUGGEST NOT ONLY THE
POSSIBILITY OF LARGE HAIL AND DAMAGING WINDS...BUT ALSO THE
POTENTIAL FOR TORNADOES. STORMS WILL INITIATE OVER NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS THIS
AFTERNOON...THEN MOVE EASTWARD ACROSS LOUISIANA...EAST TEXAS...AND
SOUTHCENTRAL ARKANSAS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SEVERE STORMS MAY STILL BE IN PROGRESS OVER THE EASTERN SECTIONS OF
NORTH LOUISIANA AND SOUTHERN ARKANSAS EARLY THURSDAY. OTHERWISE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS WILL BE NEEDED THIS AFTERNOON THROUGH TONIGHT.

In the hours before

Local storm report, Dec 18, 8:42 PM CST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
842 PM CST WED DEC 18 2002

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0430 PM    LARAN                     LA   TORNADO
12/18/02   UNION                          POSSIBLE TORNADO DAMAGED
                                          SEVERAL HOMES...AND
                                          DOWN TREES AND POWER
                                          LINES. REPORTED BY LAW
                                          ENFORCEMENT

0440 PM    3 N FARMERVILLE           LA   TORNADO
12/18/02   UNION                          POSSIBLE TORNADO DAMAGED
                                          TREES JUST NORTH OF
                                          FARMERVILLE. REPORTED BY
                                          LAW ENFORCEMENT

0510 PM    NASHVILLE                 AR   .75 INCH HAIL
12/18/02   HOWARD                         REPORTED BY LAW
                                          ENFORCEMENT

0515 PM    PLAIN DEALING             LA   1.00 INCH HAIL
12/18/02   BOSSIER                        REPORTED BY SPOTTERS

0645 PM    GILLIAM                   LA   WIND DAMAGE
12/18/02   CADDO                          POWER LINES BLOWN DOWN.
                                          REPORTED BY SPOTTERS

0716 PM    DIXIE                     LA   WIND DAMAGE
12/18/02   CADDO                          POWER LINES DOWN AND
                                          DAMAGE TO TRAILER HOMES.
                                          REPORTED BY SPOTTERS

0801 PM    SPRINGHILL                LA   .88 INCH HAIL
12/18/02   WEBSTER                        REPORTED BY SPOTTERS

03
Local storm report, Dec 18, 10:48 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1048 PM CST WED DEC 18 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0400 PM    4 E STRONG                AR   WIND DAMAGE
12/18/02   UNION                          MOBILE HOME AND OUT
                                          BUILDINGS DAMAGED AND
                                          LARGE TREES BLOWN DOWN.
                                          FROM TV STATION IN MONROE.

0855 PM    SPRINGHILL                LA   .75 INCH HAIL
12/18/02   WEBSTER                        FROM LAW ENFORCEMENT

0910 PM    WALKERVILLE               AR   .88 INCH HAIL
12/18/02   COLUMBIA                       FROM EMERGENCY MANAGER.

1020 PM    EMERSON                   AR   FLOODING
12/18/02   COLUMBIA                       HWY 79 CLOSED DUE TO HIGH
                                          WATER...SEVERAL OTHER
                                          ROADS CLOSED DUE TO HIGH
                                          WATER. FROM EMERGENCY
                                          MANAGER.

1030 PM    2 E HALLSVILLE            TX   FLOODING
12/18/02   HARRISON                       HWY 80 FLOODED...NUMEROUS
                                          OTHER ROADS IN THE COUNTY
                                          FLOODED. FROM LAW
                                          ENFORCEMENT.

1030 PM    PLAIN DEALING             LA   FLOODING
12/18/02   BOSSIER                        ROADS UNDER WATER. FROM
                                          LAW ENFORCEMENT.

1030 PM    BELCHER                   LA   FLOODING
12/18/02   CADDO                          HWY 169 CLOSED DUE TO HIGH
                                          WATER. FROM LAW
                                          ENFORCEMENT.

NNNN
Local storm report, Dec 18, 10:52 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1148 PM CST WED DEC 18 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0400 PM    4 E STRONG                AR   WIND DAMAGE
12/18/02   UNION                          MOBILE HOME AND OUT
                                          BUILDINGS DAMAGED AND
                                          LARGE TREES BLOWN DOWN.
                                          FROM TV STATION IN MONROE.

0855 PM    SPRINGHILL                LA   .75 INCH HAIL
12/18/02   WEBSTER                        FROM LAW ENFORCEMENT

0910 PM    WALKERVILLE               AR   .88 INCH HAIL
12/18/02   COLUMBIA                       FROM EMERGENCY MANAGER.

1020 PM    EMERSON                   AR   FLOODING
12/18/02   COLUMBIA                       HWY 79 CLOSED DUE TO HIGH
                                          WATER...SEVERAL OTHER
                                          ROADS CLOSED DUE TO HIGH
                                          WATER. FROM EMERGENCY
                                          MANAGER.

1030 PM    2 E HALLSVILLE            TX   FLOODING
12/18/02   HARRISON                       HWY 80 FLOODED...NUMEROUS
                                          OTHER ROADS IN THE COUNTY
                                          FLOODED. FROM LAW
                                          ENFORCEMENT.

1030 PM    PLAIN DEALING             LA   FLOODING
12/18/02   BOSSIER                        ROADS UNDER WATER. FROM
                                          LAW ENFORCEMENT.

1030 PM    BELCHER                   LA   FLOODING
12/18/02   CADDO                          HWY 169 CLOSED DUE TO HIGH
                                          WATER. FROM LAW
                                          ENFORCEMENT.

NNNN

NWUS54 KSHV 190452 CCA
LSRSHV

PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1048 PM CST WED DEC 18 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0400 PM    4 E STRONG                AR   WIND DAMAGE
12/18/02   UNION                          MOBILE HOME AND OUT
                                          BUILDINGS DAMAGED AND
                                          LARGE TREES BLOWN DOWN.
                                          FROM TV STATION IN MONROE.

0855 PM    SPRINGHILL                LA   .75 INCH HAIL
12/18/02   WEBSTER                        FROM LAW ENFORCEMENT

0910 PM    WALKERVILLE               AR   .88 INCH HAIL
12/18/02   COLUMBIA                       FROM EMERGENCY MANAGER.

1020 PM    EMERSON                   AR   FLOODING
12/18/02   COLUMBIA                       HWY 79 CLOSED DUE TO HIGH
                                          WATER...SEVERAL OTHER
                                          ROADS CLOSED DUE TO HIGH
                                          WATER. FROM EMERGENCY
                                          MANAGER.

1030 PM    2 E HALLSVILLE            TX   FLOODING
12/18/02   HARRISON                       HWY 80 FLOODED...NUMEROUS
                                          OTHER ROADS IN THE COUNTY
                                          FLOODED. FROM LAW
                                          ENFORCEMENT.

1030 PM    PLAIN DEALING             LA   FLOODING
12/18/02   BOSSIER                        ROADS UNDER WATER. FROM
                                          LAW ENFORCEMENT.

1030 PM    BELCHER                   LA   FLOODING
12/18/02   CADDO                          HWY 169 CLOSED DUE TO HIGH
                                          WATER. FROM LAW
                                          ENFORCEMENT.

NNNN
Local storm report, Dec 18, 11:15 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1115 PM CST WED DEC 18 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

1000 PM    LONGVIEW                  TX   FLOODING
12/18/02   GREGG                          EASTMAN ROAD 1 MILE
                                          SOUTH OF HWY 80 AND
                                          HOUSTON STREET AT 1104
                                          UNDER WATER. FROM LAW
                                          ENFORCEMENT.

1000 PM    SCOTTSVILLE               TX   FLOODING
12/18/02   HARRISON                       HWY 80 UNDER WATER FOR
                                          A DISTANCE OF 200 TO 300
                                          YARDS. FROM SHV WCM.

NNNN

The radar

The Shreveport radar (KSHV), 91 km away, was scanning. The volume nearest the first event began at 05:20 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Lafayette

When
December 18, 11:20 PM CST to December 19, 1:15 AM CST
Where
Lafayette County, Bradley
Reported by
TRAINED SPOTTER
Coordinates
33.241, -93.607 (the zone’s center; the record gives no point)

Several county roads under water.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, December 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5321693.